Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A short proof of Bing's characterization of $ S^3$


Author: Yo'av Rieck
Journal: Proc. Amer. Math. Soc. 135 (2007), 1947-1948
MSC (2000): Primary 57M40; Secondary 57N12
Published electronically: January 31, 2007
MathSciNet review: 2286108
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give a short proof of Bing's characterization of $ S^3$: a compact, connected 3-manifold $ M$ is $ S^3$ if and only if every knot in $ M$ is isotopic into a ball.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 57M40, 57N12

Retrieve articles in all journals with MSC (2000): 57M40, 57N12


Additional Information

Yo'av Rieck
Affiliation: Department of Mathematical Sciences, 301 SCEN, University of Arkansas, Fayetteville, Arkansas 72701
Email: yoav@uark.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-07-08657-1
PII: S 0002-9939(07)08657-1
Received by editor(s): April 25, 2005
Received by editor(s) in revised form: January 27, 2006
Published electronically: January 31, 2007
Communicated by: Ronald A. Fintushel
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.